Thunderstorm Wind, Izard
- When
- August 26, 11:25 PM CST
- Where
- Izard County, Mt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.967, -91.750
Thunderstorm winds downed several power lines and poles.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 26, 8:40 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 940 PM CDT FRI AUG 26 2005 .UPDATE... CURRENT FORECAST ON TRACK. A FEW SHOWERS AND THUNDERSTORMS DEVELOPING OVER WEST CENTRAL AND NORTHWESTERN PARTS OF THE FORECAST AREA AT MID EVENING. MORE ACTIVITY WILL MOVE INTO NORTHWESTERN ARKANSAS OVERNIGHT AHEAD OF COLD FRONT. ALL UPDATES GONE. && .PREV DISCUSSION... ISSUED 220 PM CDT FRI AUG 26 2005 SHORT TERM...TONIGHT THROUGH SUNDAY FORECAST FOR THE NEXT 24-36 HOURS RATHER COMPLICATED...AS SEVERAL SYSTEMS EXPECTED TO PROPAGATE ACROSS THE AREA. LARGE COMPLEX OF STORMS DEVELOPED IN KANSAS AND NEBRASKA THIS MORNING AS A FAIRLY POTENT UPPER TROUGH MOVED DOWN OFF THE ROCKIES AND INTO THE PLAINS. SYSTEM SENT OFF SEVERAL WAVES WHICH SHOWED UP VERY WELL ON SURFACE ANALYSES...SATELLITE DATA AND RADAR. THIS HAS LARGELY BEEN THE FOCUS OF RE-DEVELOPMENT THIS AFTERNOON OF PULSE-TYPE STORMS OVER MISSOURI AND NORTHERN ARKANSAS. CURRENTLY...COLD FRONT INDICATED FROM WESTERN IOWA...EXTENDING INTO EASTERN KANSAS AND NORTHERN OKLAHOMA. THIS FRONT WILL CONTINUE MOVING TOWARD THE FORECAST AREA TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE ORGANIZED AND WIDESPREAD IN NATURE MOST LIKELY BETWEEN THE 00Z AND 03Z TIME FRAME AS THE BOUNDARY ENTERS SOUTHERN MISSOURI AND INTERACTS WITH THE UPPER LEVEL TROUGH. WITH CAPE VALUES GREATER THAN 3000 J/KG...AND PRECIPITABLE WATER VALUES NEARLY TWO INCHES...SOME STORMS COULD BECOME STRONG TO SEVERE. DURING THE REMAINDER OF THE AFTERNOON...THE STORMS WILL BE PULSE-TYPE AND MORE ISOLATED. BY TONIGHT...FOCUS WILL SHIFT MORE TOWARD NORTHERN ARKANSAS...AS THE BOUNDARY APPROACHES AND CONVECTION INTENSIFIES. SEVERE RISK WILL BE IN AREAS NORTH OF A LINE FROM CLARKSVILLE...TO SEARCY. ANY STORMS TONIGHT...HOWEVER...WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GIVEN THE PW VALUES AND VERY SLOW STORM MOTION VECTOR /4 KTS PER 12Z SOUNDING/. FRONT EXPECTED TO MOVE INTO NORTHERN ARKANSAS AFTER MIDNIGHT...WITH THE SYSTEM SLOWING DOWN. TEMPERATURE FORECAST ON SATURDAY IS AT BEST A LOW TO MEDIUM CONFIDENCE ONE. FRONTAL POSITION WILL MAKE ALL THE DIFFERENCE IN THE WORLD...WITH COOLER TEMPERATURES NORTH OF THE BOUNDARY...AND SIGNIFICANTLY WARMER READINGS SOUTH OF THE BOUNDARY. AS FAR AS OUR FORECAST...HAVE TRENDED TEMPERATURES WHERE FRONT WILL REACH THE CENTRAL PORTION OF THE FORECAST AREA BY MID TO LATE MORNING...ALLOWING FOR COOLER TEMPERATURES IN NORTHERN AND CENTRAL ARKANSAS AND THE HOTTEST READINGS IN THE SOUTH. THIS IS CLOSER TO THE NAM SOLUTION...WHICH HAS ACTUALLY PERFORMED FAIRLY WELL WITH THESE SYSTEMS OVER THE PAST FEW DAYS AND HAS BEEN THE MOST CONSISTENT WITH THIS SCENARIO. AFTER EVALUATING THE LATEST DATA...LOOKS AS IF HEAT INDEX VALUES WILL BE VERY MARGINAL ON SATURDAY FOR A HEAT ADVISORY...AND THIS WOULD BE OVER ABOUT THE SOUTHEASTERN THIRD OF THE AREA. WILL AT THIS TIME LET THE CURRENT ADVISORY EXPIRE...AND WILL NOT RE-ISSUE FOR SATURDAY. HOWEVER...IF THE FRONT SLOWS DOWN...TEMPERATURES WILL BE SEVERAL DEGREES WARMER THAN EXPECTED...AND AN ADVISORY WOULD NEED TO BE CONSIDERED. BY SATURDAY EVENING...FRONT WILL MOVE THROUGH SOUTHERN ARKANSAS AND INTO LOUISIANA...WITH WEAK HIGH PRESSURE MOVING IN BEHIND THE SYSTEM. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY KEPT THE EXTENDED PERIODS DRY...AS THE FRONT PUSHES SOUTH OF THE AREA...AND SUBSIDENCE TAKES OVER ON THE WESTERN SIDE OF A LANDFALLING HURRICANE KATRINA. TEMPERATURES WILL BE MUCH CLOSER TO NORMAL AS COMPARED TO THE LAST FEW WEEKS...DUE LARGELY TO SURFACE FLOW OUT OF THE NORTH AND NORTHEAST. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI AUG 26 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR AREAS SOUTH OF A LINE FROM CLARKSVILLE TO GREENBRIER TO NEWPORT. THIS INCLUDES THE LITTLE ROCK METRO AREA. HOT TEMPERATURES...COMBINED WITH HIGH HUMIDITY...WILL BRING OPPRESSIVE CONDITIONS THIS AFTERNOON. A COLD FRONT WILL MOVE SOUTH THROUGH MISSOURI THIS AFTERNOON AND EVENING...AND INTERACT WITH THE HOT TEMPERATURES ACROSS THE STATE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH ARKANSAS TONIGHT. THIS INCLUDES AREAS NORTH OF A CLARKSVILLE TO CLINTON TO BATESVILLE LINE. THE MAIN CONCERN WITH THESE STORMS IS STRONG AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL CONTINUE MOVING THROUGH THE STATE SATURDAY... WITH THE POSSIBILITY OF STRONG THUNDERSTORMS CONTINUING INTO SATURDAY AFTERNOON. COOLER AND DRIER AIR WILL MOVE INTO THE STATE EARLY NEXT WEEK...WITH DRY WEATHER IN THE FORECAST MONDAY THROUGH THURSDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY IN THE NORTH. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 58
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
846 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG VIDETTE 36.43N 92.12W
08/26/2005 FULTON AR TRAINED SPOTTER
TREES AND POWER LINES DOWN IN THE VIDETTE AREA.
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG GAMALIEL 36.45N 92.23W
08/26/2005 BAXTER AR BROADCAST MEDIA
TREE FELL AND DAMAGED A CAR. ANOTHER TREE FELL ON STATE
HIGHWAY 101.
&&
22The Little Rock radar (KLZK), 134 km away, was scanning. The volume nearest the first event began at 05:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several power lines and poles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476123.